文献详情
Wolbachia spreading dynamics in mosquitoes with imperfect maternal transmission
文献类型期刊
作者Zheng, Bo[1];Tang, Moxun[2];Yu, Jianshe[3];Qiu, Junxiong[4]
机构
通讯作者Tang, MX (reprint author), Michigan State Univ, Dept Math, E Lansing, MI 48824 USA.
2018
期刊名称JOURNAL OF MATHEMATICAL BIOLOGY影响因子和分区
来源信息年:2018  卷:76  期:1-2  页码范围:235-263  
76
期刊信息JOURNAL OF MATHEMATICAL BIOLOGY影响因子和分区  ISSN:0303-6812
1-2
关键词Population dynamics; Wolbachia; Imperfect maternal transmission; Cytoplasmic incompatibility; Monomorphism, polymorphism, bistability
页码范围235-263
增刊正刊
摘要Mosquitoes are primary vectors of life-threatening diseases such as dengue, malaria, and Zika. A new control method involves releasing mosquitoes carrying bacterium Wolbachia into the natural areas to infect wild mosquitoes and block disease transmission. In this work, we use differential equations to describe Wolbachia spreading dynamics, focusing on the poorly understood effect of imperfect maternal transmission. We establish two useful identities and employ them to prove that the system exhibits monomorphic, bistable, and polymorphic dynamics, and give sufficient and necessary conditions for each case. The results suggest that the largest maternal transmission leakage rate supporting Wolbachia spreading does not necessarily increase with the fitness of infected mosquitoes. The bistable dynamics is defined by the existence of two stable equilibria, whose basins of attraction are divided by the separatrix of a saddle point. By exploring the analytical property of the separatrix with some sharp estimates, we find that Wolbachia in a completely infected population could be wiped out ultimately if the initial population size is small. Surprisingly, when the infection shortens the lifespan of infected females that would impede Wolbachia spreading, such a reversion phenomenon does not occur.
收录情况SCIE(WOS:000419452400007)  PubMed(28573466)  
所属部门数学与信息科学学院
DOI10.1007/s00285-017-1142-5
百度学术Wolbachia spreading dynamics in mosquitoes with imperfect maternal transmission
语言外文
被引频次7
人气指数765
ISSN0303-6812
浏览次数762
基金China Scholarship Council [201409945004]; National Natural Science Foundation of China [11301103, 11631005, 11626246]; Program for Changjiang Scholars and Innovative Research Team in University [IRT_16R16]; Guangdong Innovative Research Team program [2011S009]
作者其他论文

MODULATION OF FIRST-PASSAGE TIME FOR BURSTY GENE EXPRESSION VIA RANDOM SIGNALS.

Li, Qiuying;Huang, Lifang;Yu, Jianshe.Workshop on Current Topics in Mathematical Biology (CTMB).2017,14(5-6,SI),1261-1277.

Stability Analysis of a Reaction-Diffusion Equation with Spatiotemporal Delay and Dirichlet Boundary Condition.

Chen, Shanshan;Yu, Jianshe.JOURNAL OF DYNAMICS AND DIFFERENTIAL EQUATIONS.2016,28(3-4,SI),857-866.

Dynamics of a diffusive predator-prey system with a nonlinear growth rate for the predator.

Chen, Shanshan;Yu, Jianshe.JOURNAL OF DIFFERENTIAL EQUATIONS.2016,260(11),7923-7939.

Stability and bifurcations in a nonlocal delayed reaction-diffusion population model.

Chen, Shanshan;Yu, Jianshe.JOURNAL OF DIFFERENTIAL EQUATIONS.2016,260(1),218-240.

Fundamental principles of energy consumption for gene expression.

Huang, Lifang;Yuan, Zhanjiang;Yu, Jianshe,等.CHAOS.2015,25(12).

登录